Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 15, NWS Pocatello, ID

May 23, 2017

NWS Pocatello, ID issued this wind advisory at May 23, 2017, 1:36 PM MDT. It took effect at May 24, 2017, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 23, 2017, 1:36 PM MDT (19:36 UTC)
In effect from
May 24, 2017, 12:00 PM MDT
Expired
May 24, 2017, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

096 
WWUS75 KPIH 231936
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
136 PM MDT Tue May 23 2017

...Strong and Gusty Winds in the Upper Snake Plain Wednesday...

.A cold front will cross Southeastern Idaho Wednesday afternoon
and bring strong Southwesterly winds to the Upper and Lower Snake
Plain. Some blowing dust is expected. 

IDZ017-020-021-241100-
/O.NEW.KPIH.WI.Y.0015.170524T1800Z-170525T0200Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
136 PM MDT Tue May 23 2017

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon to 8 PM MDT Wednesday. 

* IMPACTS/TIMING...Strong and gusty winds will make driving
  difficult for high profile vehicles. Areas of blowing dust may
  limit visibility for motorists in areas of bare ground or
  recently plowed fields. 

* WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph.

* LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic
  Valley, including the Interstate 84 and 86 corridor from Burley
  to Pocatello and Interstate 15 corridor from Pocatello to Idaho
  Falls and Hamer. 
  
 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
4 follow-up statements
049 
WWUS75 KPIH 240852
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
252 AM MDT Wed May 24 2017

...Strong and Gusty Winds in the Upper Snake Plain today...

.A cold front will cross Southeastern Idaho this afternoon and 
bring strong Southwesterly winds to the Upper and Lower Snake 
Plain. Some blowing dust is expected.

IDZ017-020-021-250300-
/O.EXT.KPIH.WI.Y.0015.170524T1800Z-170525T0300Z/
Eastern Magic Valley-Upper Snake River Plain-
Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, Idaho Falls, 
Rexburg, and Pocatello
252 AM MDT Wed May 24 2017

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

* IMPACTS/TIMING...Strong and gusty winds will make driving 
  difficult for high profile vehicles. Areas of blowing dust may 
  limit visibility for motorists in areas of bare ground or 
  recently plowed fields. 

* WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph.

* LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic 
  Valley, including the Interstate 84 and 86 corridor from 
  Burley to Pocatello and Interstate 15 corridor from Pocatello 
  to Idaho Falls and Hamer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
296 
WWUS75 KPIH 242017
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
217 PM MDT Wed May 24 2017

...Strong and Gusty Winds in the Upper Snake Plain today...

.A cold front will cross Southeastern Idaho this afternoon and
bring strong Southwesterly winds to the Upper and Lower Snake
Plain. Some blowing dust is expected.

IDZ020-250300-
/O.UPG.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/
/O.NEW.KPIH.HW.W.0005.170524T2017Z-170525T0000Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
217 PM MDT Wed May 24 2017

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

The National Weather Service in Pocatello has issued a High Wind
Warning, which is in effect until 6 PM MDT this evening. The Wind
Advisory is no longer in effect. 

* IMPACTS/TIMING...Strong and gusty winds will make driving 
  difficult for high profile vehicles. Areas of blowing dust may 
  limit visibility for motorists in areas of bare ground or 
  recently plowed fields. 

* WINDS...Southwest winds 30 to 45 mph with gusts up to 65 mph.

* LOCATIONS...The Upper Snake Plain, including the Interstate 15
  corridor from Idaho Falls and Hamer, Craters of the Moon and the
  Arco Desert.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ017-021-250300-
/O.CON.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
217 PM MDT Wed May 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong and gusty winds will make driving 
  difficult for high profile vehicles. Areas of blowing dust may 
  limit visibility for motorists in areas of bare ground or 
  recently plowed fields. 

* WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph.

* LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic 
  Valley, including the Interstate 84 and 86 corridor from 
  Burley to Pocatello and Interstate 15 corridor from Pocatello 
  to Idaho Falls and Hamer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
253 
WWUS75 KPIH 242356
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
556 PM MDT Wed May 24 2017

IDZ020-250300-
/O.EXT.KPIH.HW.W.0005.000000T0000Z-170525T0300Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
556 PM MDT Wed May 24 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong and gusty winds will make driving 
  difficult for high profile vehicles. Areas of blowing dust may 
  limit visibility for motorists in areas of bare ground or 
  recently plowed fields. 

* WINDS...Southwest winds 35 to 45 mph with gusts of 50 to 65 mph
  will continue early this evening gradually tapering off by 9 PM
  MDT.

* LOCATIONS...The Upper Snake Plain, including the Interstate 15 
  corridor from Idaho Falls and Hamer, Craters of the Moon and 
  the Arco Desert. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

IDZ017-021-250300-
/O.CON.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
556 PM MDT Wed May 24 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING...Strong and gusty winds will make driving 
  difficult for high profile vehicles. Areas of blowing dust may 
  limit visibility for motorists in areas of bare ground or 
  recently plowed fields. 

* WINDS...Southwest winds 30 to 40 mph with gusts up to 50 mph
  continuing early this evening and then tapering off toward 9 PM
  MDT.

* LOCATIONS...The Upper and Lower Snake Plain and Eastern Magic 
  Valley, including the Interstate 84 and 86 corridor from 
  Burley to Pocatello and Interstate 15 corridor from Pocatello 
  to Idaho Falls and Hamer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
912 
WWUS75 KPIH 250255
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
855 PM MDT Wed May 24 2017

IDZ020-250400-
/O.EXP.KPIH.HW.W.0005.000000T0000Z-170525T0300Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
855 PM MDT Wed May 24 2017

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

Wind speeds have diminished rapidly this evening and thus the
warning will be allowed to expire at 9 PM MDT.

$$

IDZ017-021-250400-
/O.EXP.KPIH.WI.Y.0015.000000T0000Z-170525T0300Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
855 PM MDT Wed May 24 2017

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Wind speeds have diminished rapidly this evening and thus the
advisory will be allowed to expire at 9 PM MDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 23, 2:28 AM MDT, 11 hours 8 minutes earlier.

Area forecast discussion, May 23, 2:28 AM MDT, 11 hours 8 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
228 AM MDT Tue May 23 2017

.SHORT TERM...Today through Thursday night.
An upper level ridge will move overhead today and provide another
warm and sunny day throughout southeast Idaho. Temperatures will
be well above average for late May with valley highs approaching
80 degrees or slightly above. Conditions will begin to change
dramatically Wednesday as a strong cold front pushes thorugh the
region. It will remain very warm but expect a significant increase
in winds especially in the Snake River Plain where 20 to 30 mph
sustained winds are expected. A wind advisory may be needed but
for now will hold off. Best chance for showers Wednesday will be
in the southern highlands. Expect much colder temperatures
Thursday with highs dropping about 15 degrees or so from Wednesday
with an upper trof over the region. Best chance for precipitation
will be in the central mountains and Upper Snake River Highlands
with wind speeds expected to be much less than Wednesday.
GK

.LONG TERM...Friday through Tuesday. Models in general agreement Fri
with a backdoor upper trof moving thru the northern Rockies...
setting off sct showers/tstms into the eve. The upper trof moves off
to the east on Sat...but still close enough to result in isold tstms
over the mtns and upper Snake Plain Sat aftn/eve. For the rest of
the extended period...upper ridging will be the dominant pattern.
This will result in dry and warmer conditions. Isold tstms possible
over the mtns on Tue. Hedges

&&

.AVIATION...Upper ridging will result in VFR conditions thru
tonight. An upper low dropping in on Wed is expected to result in
windy conditions Wed aftn/eve. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:09 PM MDTRiver Flood AdvisoryPIHBannock5 days

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.